# SDR A8JA201111260010

- Difficulty date: November 26, 2011
- Submitted: November 29, 2011
- Operation: Air carrier
- Aircraft: N123FF
- Make and model: Cessna S550
- Aircraft serial: S5500005
- Aircraft time: 4,123 hours, 3,682 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Condition: Corroded
- Location: Inverter
- Stage of operation: CL
- How discovered: O
- Nature of condition: G, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB,  AT 5000 FT IN IMC CONDITIONS, CREW NOTICED RED 'AC FAIL' LIGHT & A FLASHING "MASTER CAUTION" LIGHT.  CREW NOTICED AUTOPILOT DISENGAGE, ALTITUDE PRE-SELECT WENT BLANK, FLIGHT DIRECTOR "DISAPPEARED", & NR 1 ADI "TUMBLED".  "NR 1 INVERTER FAIL" AMBER LIGHT ILLUMINATED.  WHILE REVIEWING ABNORMAL PROCEDURES CHECKLIST, NR 1 ADI ERECTED FOR APPROX 15 SECONDS.  CREW CLEARED "MASTER CAUTION" & LEVELED OFF AT ASSIGNED ALTITUDE OF 5000 FT.  CREW GIVEN SECOND CLIMB TO 16000 FT WHEN NR 1 ADI TUMBLED AGAIN.  PILOT ELECTED TO RETURN TO DEPARTURE.  DID NOT DECLARE AN EMERGENCY, ATC ELECTED TO DECLARE AN EMERGENCY.  ACFT LANDED & TAXIED WITHOUT INCIDENT.  MX TROUBLESHOT SYS, INCLUDING A BENCH TEST OF NR 1 INVERTER.  NO OBVIOUS DEFECTS NOTED, MECHS DID CLEAN OXIDATION FROM THE INVERTER CONNECTORS & SWAPPED POSITIONS ON NR 1 AND 2 INVERTERS.  ACFT RELEASED FOR SERVICE.
